Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 8, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 22, 2011, 10:15 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 10:15 AM EST (15:15 UTC)
- Expired
- Jan 23, 2011, 5:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
941 WHUS73 KIWX 221515 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 AM EST SAT JAN 22 2011 LMZ043-222315- /O.NEW.KIWX.SC.Y.0008.110122T1515Z-110123T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1015 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * WINDS: SOUTH AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE...VEERING NORTH THROUGH THE AFTERNOON AND EVENING. * WAVES: 2 TO 5 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
538 WHUS73 KIWX 222127 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 PM EST SAT JAN 22 2011 LMZ043-230530- /O.CON.KIWX.SC.Y.0008.000000T0000Z-110123T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 427 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...VEERING NORTHEAST LATE TONIGHT. * WAVES: 1 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
636 WHUS73 KIWX 230322 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EST SAT JAN 22 2011 LMZ043-231000- /O.EXT.KIWX.SC.Y.0008.000000T0000Z-110123T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1022 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: NORTH AT 10 TO 20 KNOTS...VEERING NORTHEAST AND DIMINISHING TO 5 TO 15 KNOTS. * WAVES: 3 TO 5 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
938 WHUS73 KIWX 230958 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST SUN JAN 23 2011 LMZ043-231100- /O.EXP.KIWX.SC.Y.0008.000000T0000Z-110123T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 458 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... WINDS AND WAVES HAVE DIMINISHED AS A RIDGE OF HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 AM EST. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 7:07 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 22, 7:07 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 707 AM EST SAT JAN 22 2011 .AVIATION... LIGHT SNOW TO AFFECT THE AREA TODAY WILL BE FOLLOWED BY LAKE EFFECT SNOW SHOWERS AND WINDS VEERING TO THE NORTH TONIGHT. LOCAL AREA WILL BE SPLIT TODAY BETWEEN TWO STRONGER SHORT WAVES BUT SOUTHERN TAIL OF GREAT LAKES DISTURBANCE WILL AFFECT FAR NORTHERN INDIANA TODAY. SOME LIGHT SNOW AND FLURRIES HAVE ALREADY AFFECTED THE KSBN AREA EARLY THIS MORNING BUT WOULD EXPECT VSBYS TO FLUCTUATE BETWEEN VFR AND MVFR OVER THE NEXT FEW HOURS...ALTHOUGH MVFR CIGS SHOULD GENERALLY PREVAIL. SOME FLURRIES ALSO ABOUT TO REACH THE KFWA AREA BUT EXPECTING LESSER VSBY RESTRICTIONS AT KFWA WITH NOT MUCH CONFIDENCE IN EVEN REACHING MVFR OVER NEXT FEW HOURS. COULD SEE SOME OCCASIONAL IFR VSBYS THIS MORNING INTO THIS AFTERNOON AT KSBN AS GREAT LAKES DISTURBANCE DROPS SOUTHEAST...BUT CONFIDENCE IN DURATION AND TIMING IS LOW AT THIS TIME. GREATEST CHANCE OF PREVAILING IFR VSBYS AT KSBN IS EXPECTED THIS EVENING AS WINDS SHIFT TO THE NORTHWEST BEHIND SFC TROUGH INCREASING LAKE EFFECT CHANCES. BY THE OVERNIGHT HOURS...ARCTIC HIGH BUILDING IN FROM THE NORTHWEST SHOULD TEND TO DISRUPT FETCH AND GRADUALLY WANE CHANCES OF LAKE EFFECT LATE TONIGHT INTO SATURDAY MORNING. SOUTHWEST WINDS TODAY IN ADVANCE OF THIS TROUGH WILL VEER TO THE WEST NORTHWEST LATE AFTERNOON...AND THEN TO THE NORTH LATE THIS EVENING. COLD ADVECTION THIS AFTERNOON AND DEEPENING MIXING HEIGHTS SHOULD SUPPORT SOME GUSTS TO 15 TO 20 KNOTS THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 424 AM EST SAT JAN 22 2011/ SHORT TERM... TODAY THROUGH SUNDAY NIGHT CHANCES OF LIGHT SNOW TODAY...LAKE EFFECT POTENTIAL TONIGHT...AND TEMP TRENDS WITH WAVERING FRONTAL BOUNDARY WILL BE THE MAIN FORECAST ISSUES THIS MORNING. FORECAST AREA TODAY WILL BE POSITIONED BETWEEN TWO AREAS OF STRONGER MID/UPPER LEVEL FORCING. WATER VAPOR IMAGERY THIS MORNING DEPICTS AGGRESSIVELY DIGGING SHORT WAVE TROUGH ACROSS THE LOWER MS VALLEY WITH LONGER WAVELENGTH DISTURBANCE APPROACHING THE NORTHERN GREAT LAKES. MAIN FOCUS OF FORCING TODAY WILL BE IN THE 850-700 HPA LAYER WHERE 40 KNOT MEAN LAYER WESTERLY WINDS WILL CUT ACROSS A STRONG LOW LEVEL BAROCLINIC ZONE. HISTORY OF SUBSIDENCE PAST 24 HOURS OR SO HAS REALLY DRIED OUT LOW LEVELS AND 00Z/JAN 22 RAOB FROM ILX COMING IN WITH DEW POINT DEPRESSIONS IN THE 950-900 HPA LAYER OF NEARLY 20 DEGREES. REGIONAL RADAR MOSAIC AND SURFACE OBSERVATIONS ARE GENERALLY INDICATING VSBYS OF 3 MILES OR GREATER UPSTREAM ACROSS NE IL WITH AREA OF SLIGHTLY STEADIER LIGHT SNOW OF 1 TO 3 MILES IN AREA OF STRONGER ISENTROPIC UPGLIDE ACROSS SRN WI. THINGS STILL APPEAR TO BE ON TRACK TODAY FOR A HIGH POP/VERY LOW QPF TYPE SCENARIO WITH GREATEST POPS ACROSS THE FAR NORTH IN A BIT CLOSER PROXIMITY TO SLIGHTER GREATER MID LEVEL FORCING ASSOCIATED WITH AFOREMENTIONED LOW AMPLITUDE WAVE/CLIPPER TYPE SYSTEM MOVING THROUGH GREAT LAKES REGION. FURTHER SOUTH...BOTH 00Z NAM/GFS SUGGEST MAX IN 850 Q-VEC CONVG COINCIDENT WITH STRONGER WAA AND ALSO NARROW ZONE OF WEAK TO MODERATE LOW LEVEL FRONTOGENESIS INDUCED BY PASSAGE OF THE GREAT LAKES SHORT WAVE. GIVEN ABOVE FACTORS WILL KEEP LIKELY POPS ACROSS NORTHERN THIRD DUE TO STRONGER MID/UPPER LEVEL FORCING AND ALSO WITH LAKE EFFECT BECOMING MORE PROMINENT IN THE AFTERNOON WITH COLD ADVECTION BEHIND THIS TROUGH...AND WINDS BACKING MORE WESTERLY. RELATIVELY LOW INVERSION HEIGHTS AND SHALLOW NATURE TO MOISTURE PROFILE WILL BE LIMITING FACTORS TO LAKE EFFECT ACCUMULATIONS...AND HAVE TRENDED ACCUMULATIONS FROM AROUND AN INCH FAR NORTHWEST TO JUST A FEW TENTHS CENTRAL AND SOUTHERN PORTIONS. SFC RIDGE AXIS AT INTERFACE OF THIS ARCTIC AIR MASS WILL SEEP INTO THE REGION LATE TONIGHT INTO EARLY SUNDAY ALLOWING FOR VEERING LOW LEVEL WINDS TO THE NORTHEAST BY SUNDAY MORNING. THIS SHOULD RESULT IN MAIN LAKE EFFECT AREA MOVING SOUTHWARD DOWN LAKE MICHIGAN SHORELINE...EVENTUALLY POSSIBLY AFFECTING WESTERN LAKE MICHIGAN SHORELINE IN WEAKENING PHASE SUNDAY MORNING. WITH SOME OF THE SAME LIMITING FACTORS FOR ACCUMULATIONS TONIGHT...WILL CONTINUE WITH GENERAL IDEA OF AN ADDITIONAL INCH OR LESS TONIGHT WITH THE LAKE EFFECT SNOW. BROADER LOW LEVEL HEIGHT FALLS ACROSS NORTHERN PLAINS INTO NORTHERN GREAT LAKES FOR LATER SUNDAY WHICH SHOULD RENEW SOUTHWESTERLY LOW LEVEL FLOW. COULD SEE SOME LIGHT SNOW OR FLURRIES PUSH BACK INTO THE FAR NORTHWEST AS THIS SOUTHWESTERLY FLOW CUTS ACROSS STRONG LOW LEVEL THERMAL GRADIENT. IN TERMS OF TEMPERATURES...SLIGHTLY MILDER TEMPS TODAY FROM MID TEENS TO POSSIBLY AROUND 20 UNDER INFLUENCE OF WARM ADVECTION. VERY COLD TEMPS AGAIN TONIGHT AS FRONTAL BOUNDARY SAGS SOUTHWARD WITH MINS POSSIBLY APPROACHING ZERO OR SLIGHTLY BELOW ZERO IN THE FAR NORTHEAST WHERE SKIES SHOULD CLEAR OVERNIGHT. LITTLE RECOVERY IN TEMPS EXPECTED FOR SUNDAY WITH MUCH OF ANY SIGNIFICANT WARM ADVECTION ELEVATED AND LATE IN THE DAY. WOULD NOT BE SURPRISED IF HIGHS EVEN STRUGGLE TO REACH MID TEENS IN THE NORTHEAST WHERE ARCTIC AIR MASS WILL BE SLOW TO RETREAT. HAVE KEPT FCST DRY INTO SUNDAY NIGHT ALTHOUGH COULD HAVE A SOME VERY LOW END CHANCES OF -SN VERY LATE NIGHT WITH SLIGHTLY STRONGER ISENTROPIC LIFT MAINLY ACROSS THE FAR SOUTHWEST...BUT WILL DEFER MENTIONABLE POPS TO MONDAY. LONG TERM... MONDAY THROUGH FRIDAY...THE CHALLENGES THIS PERIOD INCLUDE TIMING AND WEATHER IMPACTS OF NUMEROUS SHORT WAVES TOPPING THE UPSTREAM RIDGE AND THEIR MOVEMENT INTO THE MIDWEST. FOR THIS PACKAGE...FAVOR THE OPERATION ECMWF. THE GFS HAS BEEN TRENDING THE DEEP EAST COAST LOW UNDERGOING CYCLOGENESIS FARTHER OFFSHORE. ALSO...THE ALBERTA CLIPPER SYSTEM PROGGED TO MOVE SSE INTO THE MIDWEST SHOWS A RARE CLIMATOLOGICAL TRACK PER RESEARCH BY THOMAS AND MARTIN/2007 . ANALOG SIGNALS FROM THE GFS AND CANADIAN ENSEMBLE CONTINUE TO SHOW A HIGH CORRELATION WITH A HIGHLY AMPLIFIED RIDGE/ANOMALY EXTENDING ALL OF THE WAY NORTH INTO THE ARCTIC OCEAN. WITH THIS SOLUTION...THE BEST CHANCE FOR PRECIPITATION WILL BE SOUTHEAST AND EAST OF THE AREA SO LIMITED SNOW CHANCES TO BASICALLY MONDAY THROUGH TUESDAY WITH THE INITIAL WAVE. TEMPERATURES SHOULD REMAIN BELOW NORMAL THIS PERIOD... ALTHOUGH SOME MODERATION IS LIKELY LATE AHEAD OF A STRONGER SYSTEM POISED TO REACH THE MIDWEST BY NEXT WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...SKIPPER AVIATION...MARSILI
Hazardous weather outlook, Jan 22, 5:08 AM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EST SAT JAN 22 2011 INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-231015- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 508 AM EST SAT JAN 22 2011 /408 AM CST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS VALUES OF AROUND 10 BELOW WILL CONTINUE THIS MORNING. LIGHT SNOW WILL AFFECT MUCH OF THE AREA TODAY. LITTLE SNOW ACCUMULATION IS EXPECTED. WIND CHILL VALUES OF 5 BELOW TO 15 BELOW ARE EXPECTED AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SYSTEM MAY BRING SOME LIGHT SNOW FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-MIZ077-078-231015- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 508 AM EST SAT JAN 22 2011 /408 AM CST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS VALUES OF AROUND 10 BELOW WILL CONTINUE THIS MORNING. LIGHT SNOW WILL BRING SNOW ACCUMULATIONS OF AN INCH OR LESS TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TONIGHT...WITH UP TO AN INCH OF ADDITIONAL SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SYSTEM MAY BRING SOME LIGHT SNOW FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVE HEIGHTS MAY APPROACH NEAR SMALL CRAFT ADVISORY CRITERIA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:22 PM EST | Lake Effect Snow Advisory | IWX | 12 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.